Change of Meds and Hydroxy

breane
breane Member Posts: 392
Hi,I had my first appointment with the rheumatologist last week and she has taken me off Naproxen and put me on Hydroxychloroquine Sulphate plus the stomach protector which I have been taking for a while now.However,at my appointment she didn't mention that you need an eye test before starting Hydroxy and then yearly check ups.It was only through members on the forum that I learnt of this.I mentioned it to my GP as I have a spot on the retina where it is thinning so he has asked me to get an eye test done(have an appointment to have one done tomorrow).I have been on Hydroxy for a week now and don't see my GP again for another 3 weeks due to him being on holiday.I am now wondering if I should still continue taking the Hydroxy.Your advice would be welcomed. Thank you. Breane.

Comments

  • helpline_team
    helpline_team Posts: 2,769
    edited 30. Nov -1, 00:00
    Dear Breane,

    You would need to check with the rheumatology team to know the precise cirmumstances where hydroxychoroquinne can damage the eyes. (Hopefully a reassuring point is that eye damage is a rare problem according to ARC.)

    A second reason for talking to rheumatology could be to discuss your concern that the eye test was not mentioned.

    Because these drugs are slow acting, stopping taking them will delay your arthritis being controlled, so if you are considering that course of action you will need to consider treatment options with your medical team.

    I hope that's helpful
    Guy

Who's Online

8
8 Guests